Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 11, NWS Pueblo, CO

March 31, 2020Baca County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 31, 2020, 2:35 PM MDT for Baca County, Huerfano County, Las Animas County, Colorado. It took effect at Apr 1, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2020, 2:35 PM MDT (20:35 UTC)
In effect from
Apr 1, 2020, 12:00 PM MDT
Expired
Apr 1, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2461 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS85 KPUB 312035
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
235 PM MDT Tue Mar 31 2020

...A Red Flag Warning is in effect from Noon until 8 PM MDT
Wednesday, for gusty winds, low humidity and dry fuels for fire
weather zones 229, 230, 233 and 237 which includes Huerfano, Las
Animas and Baca Counties...

...A Fire Weather Watch is in effect for late Thursday morning
through Thursday evening for gusty winds, low humidity and dry 
fuels for fire weather zones 224, 229, 230, and 233, which 
includes the San Luis Valley, Huerfano and Las Animas Counties...

COZ224-011245-
/O.CAN.KPUB.FW.A.0004.200401T1800Z-200402T0200Z/
/O.NEW.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
235 PM MDT Tue Mar 31 2020

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 224...
...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY FOR FIRE WEATHER
ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity, and dry fuels which
is in effect from Thursday morning through Thursday evening. The 
Fire Weather Watch for Wednesday has been cancelled.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-233-011245-
/O.UPG.KPUB.FW.A.0004.200401T1800Z-200402T0200Z/
/O.NEW.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/
/O.NEW.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
235 PM MDT Tue Mar 31 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 229...230 AND 233... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 229...230 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels 
which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather
Watch has also been issued. This Fire Weather Watch for gusty 
winds and low relative humidity is in effect from Thursday morning
through Thursday evening. 

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ237-011245-
/O.UPG.KPUB.FW.A.0004.200401T1800Z-200402T0200Z/
/O.NEW.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
235 PM MDT Tue Mar 31 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels 
which is in effect from noon to 8 PM MDT Wednesday. 

* Affected Area...Fire Weather Zone 237.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
659 
WWUS85 KPUB 011103
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
503 AM MDT Wed Apr 1 2020

...A Red Flag Warning is in effect from Noon until 8 PM MDT
Wednesday, for gusty winds, low humidity and dry fuels for fire
weather zones 229, 230, 233 and 237 which includes Huerfano, Las
Animas and Baca Counties...

...A Fire Weather Watch is in effect for late Thursday morning
through Thursday evening for gusty winds, low humidity and dry
fuels for fire weather zones 224, 229, 230, and 233, which
includes the San Luis Valley, Huerfano and Las Animas Counties...

COZ229-230-233-020315-
/O.CON.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/
/O.CON.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
503 AM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY 
FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, 
AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233...

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ237-020200-
/O.CON.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
503 AM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 237...

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 10 to 20 mph with gusts of 25 to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-020315-
/O.CON.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
503 AM MDT Wed Apr 1 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
951 
WWUS85 KPUB 012055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MDT Wed Apr 1 2020

...A Red Flag Warning is in effect from Noon until 8 PM MDT
Wednesday, for gusty winds, low humidity and dry fuels for fire
weather zones 229, 230, 233 and 237 which includes Huerfano, Las
Animas and Baca Counties...

...A Red Flag Warning is in effect for on Thursday from Noon until
8PM MDT, for gusty winds, low humidity and dry fuels for fire 
weather zones 222, 228, 229, 230 and 233, which Fremont County and
the I-25 corridor from Pueblo to New Mexico...

COZ224-012200-
/O.CAN.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
255 PM MDT Wed Apr 1 2020

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW HUMIDITY,
AND DRY FUELS FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has cancelled the Fire
Weather Watch.

Relative humidity values will be above 15 percent across most of
the San Luis Valley, but there will be isolated critical and
widespread near critical fire weather conditions. Wind speeds 
will be very strong, with gusts up to 40 mph possible.

$$

COZ229-230-233-021300-
/O.UPG.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
/O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/
/O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
255 PM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONES 229...230, AND 233... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
229...230 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low humidity, and dry fuels, which is in
effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-228-021300-
/O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
255 PM MDT Wed Apr 1 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
222 AND 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low humidity, and dry fuels, which is in
effect from noon to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zones 222 and 228.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ237-020200-
/O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
255 PM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONE 237...

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 10 to 15 mph with gusts up to 25 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
454 
WWUS85 KPUB 012121 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
321 PM MDT Wed Apr 1 2020

...A Red Flag Warning is in effect from Noon until 8 PM MDT
Wednesday, for gusty winds, low humidity and dry fuels for fire
weather zones 229, 230, 233 and 237 which includes Huerfano, Las
Animas and Baca Counties...

...A Red Flag Warning is in effect for on Thursday from Noon until
8PM MDT, for gusty winds, low humidity and dry fuels for fire 
weather zones 222, 228, 229, 230 and 233, which includes Fremont 
County and the I-25 corridor from Pueblo to New Mexico...

COZ224-012200-
/O.CAN.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
321 PM MDT Wed Apr 1 2020

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW HUMIDITY,
AND DRY FUELS FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has cancelled the Fire
Weather Watch.

Relative humidity values will be above 15 percent across most of
the San Luis Valley, but there will be isolated critical and
widespread near critical fire weather conditions. Wind speeds 
will be very strong, with gusts up to 40 mph possible.

$$

COZ229-230-233-021300-
/O.UPG.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/
/O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/
/O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
321 PM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONES 229...230, AND 233... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
229...230 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low humidity, and dry fuels, which is in
effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-228-021300-
/O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
321 PM MDT Wed Apr 1 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
222 AND 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low humidity, and dry fuels, which is in
effect from noon to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zones 222 and 228.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ237-020200-
/O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
321 PM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONE 237...

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 10 to 15 mph with gusts up to 25 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
715 
WWUS85 KPUB 020213
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
813 PM MDT Wed Apr 1 2020

...A Red Flag Warning which was in effect for fire weather zones 
229, 230, 233 and 237 which includes Huerfano, Las Animas and Baca
Counties has expired...

...A Red Flag Warning is in effect for on Thursday from Noon
until 8PM MDT, for gusty winds, low humidity and dry fuels for
fire weather zones 222, 228, 229, 230 and 233, which includes
Fremont County and the I-25 corridor from Pueblo to New Mexico...

COZ229-230-233-021815-
/O.EXP.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/
/O.CON.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
813 PM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 229... 230 AND 233... 

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 229...230 
AND 233...

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ237-020315-
/O.EXP.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
813 PM MDT Wed Apr 1 2020

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 237...

The Red Flag warning which was in effect for Baca county...fire
weather zone 237...has expired. 

$$

COZ222-228-021815-
/O.CON.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
813 PM MDT Wed Apr 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 222 AND 228...

* Affected Area...Fire Weather Zones 222 and 228.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:31 AM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 31, 11:31 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1131 AM MDT Tue Mar 31 2020

.SHORT TERM...(Today and tonight)
Issued at 415 AM MDT Tue Mar 31 2020

Dry weather in place early this morning, as weak upper level ridging
occurring across the region. A return to more zonal flow with
limited mid level energy and moisture, will support continued dry
weather today into tonight. In the near term, monitoring some patchy
fog development over far east/southeast Colorado, near the Kansas
border. Relaxed gradient with moisture pooling along weak surface
trough and boundary has allowed some low level stratus and fog
development overnight. Some locations just east of the border are
reporting some lower vis in fog, mainly one half to one mile vis.
While the higher moisture content air is situated just to the east,
could see a little more fog development for locations along and east
of an Eads to Springfield line over the next couple of hours. Patchy
dense fog will be possible in this location and possibly last
through the 7-9am time frame. A dense fog advisory not needed at
this time, but will continue to closely monitor trends.

Above normal temps in the 60s and 70s expected across the lower
elevations today. Similar to the previous forecast, could be an hour
or two of near critical fire weather conditions along parts of the I-
25 corridor and the southern border counties in Las Animas/Baca this
afternoon. Winds still look to be too light, so fire weather
highlights do not appear necessary at this time.

.LONG TERM...(Wednesday through Monday)
Issued at 415 AM MDT Tue Mar 31 2020

Wednesday-Thursday...Moderate westerly flow aloft across the region
Wednesday becomes more southwest and increases Wednesday night and
Thursday, ahead of a broad upper trough translating across the
Intermountain West and Great Basin and into the Rockies. Models
remain in good agreement with some embedded moisture within the
westerly flow aloft to help develop a few showers across the
ContDvd Wednesday afternoon, with dry downslope flow and mixing
leading to low afternoon humidity levels and enhanced fire danger
across southeast Colorado Wednesday afternoon. However, the
strongest winds and potential for critical fire weather conditions
look to remain across the San Luis Valley and southern portions
of the plains, where current fire weather watch will remain in
place for Wednesday afternoon and early evening. Models also
remain consistent with a backdoor front pushing south and west
across eastern Colorado Wednesday night and early Thursday
morning, with the front stalling along or just south of the lower
Arkansas River Valley Thursday afternoon. This could lead to the
potential for critical fire weather conditions across the southern
tier of the plains once again on Thursday, however, I am not
totally sold on the stalling boundary placement, and will not
issue any fire weather highlight for Thursday at this time.
Further west, moisture and lift ahead of the the passing upper
trough will lead to increasing coverage of showers spreading
across the ContDvd, high mountain valleys and eastern mountains,
especially Thursday afternoon. Warm air ahead of this system will
keep snow levels at or above 9000 feet through early Thursday
morning, with snow levels falling from west to east through late
Thursday afternoon. At any rate, grids indicating 1 to 3 inches
possible through the period, greatest amounts across the higher
terrain of the central mountains. Well above seasonal temperatures
expected on Wednesday, with highs in the upper 60s to lower 80s
possible across the plains, with 50s and 60s across the higher
terrain, save for 30s at the peaks. Thursday highs to be tricky
across the plains and I kept the warmest temperatures south of the
Highway 50 Corridor and coolest north.

Thursday night-Friday night...Broad upper trough continues to
translate across the Rockies Thursday night, sending a stronger
front across the plains. Best moisture and lift associated with the
passing system look to remain across the northern and central
mountains into the Pikes Peak region and northern plains Thursday
night, and could see another 1 to 3 inches of snow across the
central mts and into the Pikes Peak region. Breezy northerly winds
behind the passing front Thursday night becomes more east to
southeast on Friday, leading to a few possible showers over and near
the eastern mountains Friday afternoon and early evening. Otherwise,
Friday looks to be the coolest day of the next week, with highs
mainly in the 40s and 50s across the plains, 30s and 40s across the
higher terrain, save for 20s and 30s at the peaks.

Saturday-Monday...Warmer and drier west to southwest flow progged
across the region for the weekend into early next week. A few minor
embedded waves to bring chances of precipitation across the ContDvd
Saturday afternoon and night, and again Monday, with temperatures
expected to be at or above seasonal levels through the period. There
could also be some fire weather concerns across the lower elevations
through the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1124 AM MDT Tue Mar 31 2020

VFR conditions are expected the next 24 hrs at KCOS, KPUB and
KALS. KPUB is expected to continue seeing gusty west to southwest
winds thru the afternoon, but the winds will decrease in the
evening. KALS could see gusty southwest winds this afternoon, and
so could KCOS as times. Later tonight, high level clouds are
expected to increase across the area.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for COZ224-229-230-233-237.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Mar 31, 4:45 AM MDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
445 AM MDT Tue Mar 31 2020

COZ058>089-093>099-011045-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
445 AM MDT Tue Mar 31 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

There is the potential for critical fire weather conditions for
isolated areas across the eastern plains this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions will be possible Wednesday afternoon
across the San Luis Valley and southern portions of the southeast
plains.

Scattered snow showers return to the central mountains Wednesday
into Thursday, and across the Pikes Peak region and eastern
mountains Thursday afternoon through Friday afternoon. Any snow
accumulations are expected to be light at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ/23

In the hours before

Local storm report, Mar 31, 9:33 AM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 AM MDT TUE MAR 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
03/31/2020  M1.3 INCH        LAKE               CO   TRAINED SPOTTER

            LIQUID EQUIVALENT 0.09.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:35 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more24 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.